Alert archive / Connecticut / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 11, 2001, 7:53 PM EDT for Capitol Planning Region, Connecticut. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2001, 7:53 PM EDT (23:53 UTC)
- Expired
- Jun 11, 2001, 8:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Capitol Planning Region, CT
The radar
The Brookhaven radar (KOKX), 109 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1753 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923
WUUS51 KBOX 112353
SVRBOX
CTC003-120015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
753 PM EDT MON JUN 11 2001
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL HARTFORD COUNTY IN NORTHERN CONNECTICUT
INCLUDING EAST HARTFORD...HARTFORD...MANCHESTER...WEST HARTFORD
* UNTIL 815 PM EDT.
* AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER AVON...OR ABOUT 6 MILES WEST OF WEST
HARTFORD...MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE WINDSOR...SOUTH
WINDSOR...EAST WINDSOR AND BLOOMFIELD.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO
KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM
WINDOWS.
$$
JWD/WDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:15 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 11, 5:15 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TAUNTON MA 515 PM EDT MON JUN 11 2001 UPDATE: WATCHING LN OF TSTMS APCHG CATSKILLS. MOST SIG ACTVTY IS ALG SRN EDGE OF LN NEAR BGM WHERE CELLS HAVE MAX REFLEC >75DBZ AND VILS 50-55. BASED UPON CURRENT MOVMT...XPCT STORMS TO REACH OUR WRN ZNS BTWN 6 AND 8 PM. INSTABY ACRS FA HAS BEEN LIMITED BY RESIDUAL CLD CVR BUT AMS IS UNSTABL ENUF TO SUPPORT STG OR EVEN MARGINALLY SVR TSTMS ACRS CT VLY...HAIL BEING THE MAIN THREAT. 18Z ETA HAS A GOOD HNDL ON CURRENT SITU AND SHOWS BEST INSTABY REMAINING TO OUR S. THUS WE XPCT STGST TSTM ACTVTY TO SHOW MORE OF A SEWD MOVMT AND REMAIN S OF FA THIS EVE...BUT THETA-E AXIS WHICH IS PROGGED FM RUFFLY BDL-PYM SHUD SUPPORT SOME TSTM ACTVTY INTO SE 1/3 OF FA. ALREADY WE ARE SEEING SOME SIGNS OF DVLPMNT ALG THIS AXIS IN LWR HUDVLY. ZFP/RDF WL BE UPDATED TO ADD MNTN OF SMALL HAIL/GUSTY WNDS TO CT VLY ZNS...AND ALSO TO TIME ENDING OF PCPN LATE TNGT IN ALL ZNS SINCE ETA INDCTS PCPN WL BE OUT OF FA BY 06Z. NO OTHER CHGS ATTM. ...PREV DISC... LOW PRES WILL MOVE ACROSS THE REGION...MORE OR LESS ALONG THE NORTHERN MA BORDER. THE FIRST BATCH OF SHOWERS WILL MOVE BEYOND THE REGION BY LATE AFTN...THEN THE NEXT AREA OF SHWRS/TSTMS WILL MOVE THRU THIS EVE. THE SHWRS/TSTMS WERE DEVELOPING A LINE ACROSS CNTRL NY STATE AT 2 PM. A WEAK SYSTEM MOVES ACROSS TO THE WEST AND NORTH WED AFTN...AND MIGHT TRIGGER A SHWR OF TWO. THE NEXT PERIOD OF RAIN WILL BE THE POSSIBLE MERGER OF MOISTURE FROM THE SOUTH AND FROM THE NORTHWEST APPROACHING THE REGION ON FRIDAY AND SAT. MARINE...NO CHANGE IN FCST. .BOX...NONE. JWD
Nearby
Severe Thunderstorm Warnings in Connecticut, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.